Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having hallucinations and memory loss after drinking beer, what should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
had some beers yesterday, hours later I discovered having hallucinations & memory loss. sense of illness. could these symptoms have anything to do with drinking?
Posted Sun, 12 Jan 2014 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: it is possible Detailed Answer: HI, thanks for using healthcare magic It is possible that these symptoms were related to alcohol intake. They are more likely as the number of drinks increase or there is a history of chronic alcohol use. There are other possible causes of acute hallucinations/memory loss such as : (1) dehydration (2)side effects of medications -opioids, steroids (3)inadequate nutrition (4)the use of other illicit drugs (5)low blood sugar (6)stroke (7)electrolyte imbalance due to poor fluid intake, vomiting, diarrhoea, excess urination (8)severe infection If the symptoms resolve then no further follow up is needed. If they recur without a history of alcohol use then you may need investigation by your doctor. This would include physical assessment and blood test to check electrolyte levels. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Having hallucinations and memory loss after drinking beer, what should I do? 1 hour later
thanks so much!
Answered by Dr. Michelle Gibson James 7 hours later
Brief Answer: hi Detailed Answer: you are welcome if you have any related or unrelated queries, feel free to contact
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor